Alert archive / Texas / Wind Advisories in 2014
Wind Advisory 1, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Jan 22, 2014, 3:39 PM MST for El Paso County, Hudspeth County, Texas; Doña Ana County, Otero County, New Mexico. It took effect at Jan 23, 2014, 7:00 AM MST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2014, 3:39 PM MST (22:39 UTC)
- In effect from
- Jan 23, 2014, 7:00 AM MST
- Expired
- Jan 23, 2014, 6:00 PM MST
- In force
- 11 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Otero County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 64 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 10.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3141 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
090 WWUS74 KEPZ 222239 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 339 PM MST WED JAN 22 2014 ...A POWERFUL COLD FRONT PASSAGE WILL BRING STRONG WINDS AND MUCH COOLER TEMPERATURES TO THE BORDERLAND THURSDAY... .ANOTHER ARCTIC AIRMASS IS DROPPING SOUTH OVER THE PLAINS BEHIND A STRONG COLD FRONT WEDNESDAY. AS OF WEDNESDAY AFTERNOON THE COLD AIR HAD PRESSED SOUTH THROUGH THE DAKOTAS AND WISCONSIN INTO NEBRASKA AND IOWA. THIS COLD AIR WILL BE PUSHED SOUTH OVERNIGHT BY STRONG SURFACE HIGH PRESSURE AND ARRIVE IN THE BORDERLAND THURSDAY MORNING WITH MUCH COLDER AIR AND STRONG WINDS. THIS BACKDOOR FRONT WILL BRING EASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 40 MPH. STRONGER WINDS WILL BE POSSIBLE OVER WEST FACING SLOPES EAST OF RIDGES AND THROUGH MOUNTAIN GAPS. ABUNDANT LOW CLOUDS WILL DEVELOP ON THE FRONT AND BEHIND IT OVER AREAS EAST OF THE RIO GRANDE BUT PRECIPITATION LOOKS TO BE LIMITED TO THE EAST SLOPES OF THE SACRAMENTO AND GUADALUPE MOUNTAINS AND ADJACENT LOW LANDS. PRECIPITATION WILL BE IN THE FORM OF FLURRIES AND LIGHT SNOW WITH SOME POSSIBLE FREEZING DRIZZLE. SNOW CHANCES WILL RUN FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. ACCUMULATIONS WILL BE LIGHT BUT ROADS MAY BECOME ICY AND TREACHEROUS. MOST OF THE REGION WILL STAY DRY WITH ONLY THE STRONG WINDS AND COOLER TEMPERATURES IMPACTING THEIR AREA. NMZ411-413-417-TXZ418>424-230700- /O.NEW.KEPZ.WI.Y.0001.140123T1400Z-140124T0100Z/ SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-SOUTHERN TULAROSA BASIN- OTERO MESA-WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- INCLUDING THE CITIES OF...LAS CRUCES...VADO...SUNLAND PARK... OROGRANDE...WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL... CROW FLATS...DOWNTOWN...WEST EL PASO...UPPER VALLEY... FORT BLISS...SOCORRO...EAST AND NORTHEAST EL PASO...HUECO TANKS... LOMA LINDA...DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA... FABENS...TORNILLO...FORT HANCOCK 339 PM MST WED JAN 22 2014 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 6 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 6 PM MST THURSDAY. * EVENT: COLD FRONT ARRIVAL WITH STRONG EAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH. STRONGER WINDS OVER WEST SLOPES AND ADJACENT WESTERN LOWLANDS OF THE FRANKLIN...HUECO...SAN ANDRES...AND ORGAN MOUNTAINS. * TIMING: WILLS WILL INCREASE ABRUPTLY UPON THE ARRIVAL OF THE FRONT AT EACH LOCATION. WINDS WILL INCREASE FROM EAST TO WEST ACROSS THE REGION. AT OR BEFORE DAYBREAK OVER EASTERN OTERO AND HUDSPETH COUNTY AND BY EARLY MORNING NEAR THE RIO GRANDE. * IMPACT: SMALL LOOSE OBJECTS MAY BE BLOWN AROUND AND SCATTERED. SWIRLING WINDS AND CROSS WINDS ALONG ROAD WAYS MAY MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. SOME AREAS OF BLOWING DUST MAY REDUCE VISIBILITY AND MAKE DRIVING DANGEROUS. * VISIBILITY: MAY BE LOCALLY REDUCED TO 1 MILE IN BLOWING DUST NEAR DISTURBED SOIL AREAS. WIDESPREAD DUST IS NOT ANTICIPATED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BIRD
3 follow-up statements
865 WWUS74 KEPZ 230629 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1129 PM MST WED JAN 22 2014 ...A POWERFUL COLD FRONT PASSAGE WILL BRING STRONG WINDS AND MUCH COOLER TEMPERATURES TO THE BORDERLAND... .ANOTHER ARCTIC AIRMASS IS DROPPING SOUTH OVER THE PLAINS BEHIND A STRONG COLD FRONT. THIS COLD AIR WILL BE PUSHED BY STRONG SURFACE HIGH PRESSURE AND ARRIVE IN THE BORDERLAND REGION IN THE MORNING WITH MUCH COLDER AIR AND STRONG WINDS. EASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 45 MPH ARE POSSIBLE. STRONGER WINDS WILL OCCUR OVER WEST FACING SLOPES OF AREA MOUNTAINS AND THROUGH MOUNTAIN PASSES. LOW CLOUDS WILL DEVELOP ALONG THE FRONT AND BEHIND IT FOR AREAS EAST OF THE RIO GRANDE. PRECIPITATION LOOKS TO BE LIMITED TO THE EAST SLOPES OF THE SACRAMENTO AND GUADALUPE MOUNTAINS AND ADJACENT LOW LANDS. PRECIPITATION WILL BE IN THE FORM OF FLURRIES AND LIGHT SNOW WITH SOME POSSIBLE FREEZING DRIZZLE. SNOW CHANCES WILL RUN FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. ACCUMULATIONS WILL BE LIGHT BUT ROADS MAY BECOME ICY AND TREACHEROUS. THE REMAINDER OF THE REGION WILL STAY DRY WITH ONLY THE STRONG WINDS AND COOLER TEMPERATURES IMPACTING THEIR AREA. NMZ411-413-417-TXZ418>424-240100- /O.CON.KEPZ.WI.Y.0001.140123T1400Z-140124T0100Z/ SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-SOUTHERN TULAROSA BASIN- OTERO MESA-WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- INCLUDING THE CITIES OF...LAS CRUCES...VADO...SUNLAND PARK... OROGRANDE...WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL... CROW FLATS...DOWNTOWN...WEST EL PASO...UPPER VALLEY... FORT BLISS...SOCORRO...EAST AND NORTHEAST EL PASO...HUECO TANKS... LOMA LINDA...DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA... FABENS...TORNILLO...FORT HANCOCK 1129 PM MST WED JAN 22 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 6 PM MST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 6 PM MST THURSDAY. * EVENT: COLD FRONT ARRIVAL WITH STRONG EAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. STRONGER WINDS POSSIBLE OVER WEST SLOPES AND ADJACENT WESTERN LOWLANDS OF THE FRANKLIN...HUECO...SAN ANDRES...AND ORGAN MOUNTAINS. * TIMING: WINDS WILL INCREASE ABRUPTLY UPON THE ARRIVAL OF THE FRONT AT EACH LOCATION. WINDS WILL INCREASE FROM EAST TO WEST ACROSS THE REGION. THE FRONT WILL BE OVER EASTERN OTERO AND HUDSPETH COUNTY BEFORE DAYBREAK...AND NEAR THE RIO GRANDE VALLEY BY EARLY MID MORNING. * IMPACT: SMALL LOOSE OBJECTS MAY BE BLOWN AROUND AND SCATTERED. SWIRLING WINDS AND CROSS WINDS ALONG ROAD WAYS MAY MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. SOME AREAS OF BLOWING DUST MAY REDUCE VISIBILITY AND MAKE DRIVING DANGEROUS. * VISIBILITY: MAY BE LOCALLY REDUCED TO 1 MILE IN BLOWING DUST NEAR DISTURBED SOIL AREAS. WIDESPREAD DUST IS NOT ANTICIPATED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LUNDEEN
711 WWUS74 KEPZ 231335 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 635 AM MST THU JAN 23 2014 ...A STRONG COLD FRONT PASSAGE WILL BRING STRONG WINDS AND MUCH COOLER TEMPERATURES TO THE BORDERLAND TODAY... .A CANADIAN ARCTIC AIRMASS IS DROPPING SOUTH OVER THE PLAINS AND INTO EASTERN NEW MEXICO BEHIND A STRONG COLD FRONT. THIS COLD AIR WILL BE PUSHED BY STRONG SURFACE HIGH PRESSURE AND ARRIVE IN THE BORDERLAND REGION THROUGHOUT THIS MORNING WITH MUCH COLDER AIR AND STRONG WINDS. EASTERLY WINDS WILL INCREASE TO 25 TO 35 MPH BY LATE THIS MORNING. GUSTS TO NEAR 45 MPH ARE POSSIBLE ALONG WEST SLOPES OF TERRAIN SUCH AS THE FRANKLIN AND ORGAN MOUNTAINS. LOW CLOUDS WILL DEVELOP ALONG THE FRONT AND BEHIND IT FOR AREAS EAST OF THE RIO GRANDE. PRECIPITATION LOOKS TO BE LIMITED TO THE EAST SLOPES OF THE SACRAMENTO AND GUADALUPE MOUNTAINS AND ADJACENT LOW LANDS. PRECIPITATION WILL BE IN THE FORM OF FLURRIES AND LIGHT SNOW OVER THE SACRAMENTO MOUNTAINS AND LIGHT DRIZZLE OVER HUDSPETH COUNTY. SNOW ACCUMULATIONS WILL BE LIGHT BUT ROADS IN THE SACRAMENTO MOUNTAINS COULD BECOME LOCALLY SLICK DUE TO THE LIGHT SNOW AND FREEZING FOG. THE REMAINDER OF THE REGION WILL STAY DRY WITH ONLY THE STRONG WINDS AND COOLER TEMPERATURES IMPACTING THEIR AREA. NMZ411-413-417-TXZ418>424-232300- /O.CON.KEPZ.WI.Y.0001.140123T1400Z-140124T0100Z/ SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-SOUTHERN TULAROSA BASIN- OTERO MESA-WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- INCLUDING THE CITIES OF...LAS CRUCES...VADO...SUNLAND PARK... OROGRANDE...WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL... CROW FLATS...DOWNTOWN...WEST EL PASO...UPPER VALLEY... FORT BLISS...SOCORRO...EAST AND NORTHEAST EL PASO...HUECO TANKS... LOMA LINDA...DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA... FABENS...TORNILLO...FORT HANCOCK 635 AM MST THU JAN 23 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * EVENT: EAST WINDS OF 25 TO 35 MPH. GUSTS TO 45 MPH POSSIBLE OVER WEST SLOPES OF THE FRANKLIN...HUECO... SAN ANDRES...AND ORGAN MOUNTAINS. * TIMING: WINDS WILL INCREASE THROUGHOUT THIS MORNING...REACHING THEIR PEAK THIS AFTERNOON INTO EARLY EVENING. * IMPACT: SWIRLING WINDS AND CROSS WINDS ALONG ROAD WAYS MAY MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. SOME AREAS OF BLOWING DUST MAY REDUCE VISIBILITY AND MAKE DRIVING DANGEROUS. * VISIBILITY: MAY BE LOCALLY REDUCED TO 3 MILES IN BLOWING DUST NEAR DISTURBED SOIL AREAS. WIDESPREAD DUST IS NOT ANTICIPATED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30-39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HEFNER
906 WWUS74 KEPZ 232209 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 309 PM MST THU JAN 23 2014 ...A STRONG COLD FRONT BROUGHT SOME HIGH WINDS AND MUCH COOLER TEMPERATURES TO THE BORDERLAND TODAY... .A CANADIAN ARCTIC AIR MASS PUSHED INTO THE BORDERLAND EARLIER TODAY AND WILL REACH THE ARIZONA BORDER BY EVENING. EASTERLY WINDS PREVAILED IN THE 25 TO 35 MPH RANGE MOST PLACES WITH GUSTS OF 45 TO 50 MPH MAINLY WEST OF AREA MOUNTAINS AND THROUGH PASSES. WINDS WILL DECREASE TO BELOW ADVISORY CRITERION AFTER 6 PM BUT WILL STILL REMAIN LOCALLY STRONG AND GUSTY BEFORE GRADUALLY DECREASING DURING THE NIGHT...THUS ALLOWING VERY COLD TEMPERATURES TO SET IN MY SUNRISE. NMZ411-413-417-TXZ418>424-240100- /O.CON.KEPZ.WI.Y.0001.000000T0000Z-140124T0100Z/ SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-SOUTHERN TULAROSA BASIN- OTERO MESA-WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- INCLUDING THE CITIES OF...LAS CRUCES...VADO...SUNLAND PARK... OROGRANDE...WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL... CROW FLATS...DOWNTOWN...WEST EL PASO...UPPER VALLEY... FORT BLISS...SOCORRO...EAST AND NORTHEAST EL PASO...HUECO TANKS... LOMA LINDA...DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA... FABENS...TORNILLO...FORT HANCOCK 309 PM MST THU JAN 23 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * EVENT: EAST WINDS OF 25 TO 35 MPH. GUSTS TO 45 MPH POSSIBLE OVER WEST SLOPES OF THE FRANKLIN...HUECO... SAN ANDRES...AND ORGAN MOUNTAINS. * TIMING: STRONG WINDS WILL CONTINUE TO SPREAD WESTWARD TO THE ARIZONA BORDER BY EVENING AND DECREASE INTO THE NIGHT. * IMPACT: SWIRLING WINDS AND CROSS WINDS ALONG ROAD WAYS MAY MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. SOME AREAS OF BLOWING DUST MAY REDUCE VISIBILITY AND MAKE DRIVING DANGEROUS. * VISIBILITY: MAY BE LOCALLY REDUCED TO 6 MILES IN PATCHY BLOWING DUST NEAR DISTURBED SOIL AREAS. WIDESPREAD DUST IS NOT ANTICIPATED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30-39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Jan 22, 2:30 PM MST, 1 hour 9 minutes earlier.
Area forecast discussion, Jan 22, 2:30 PM MST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 230 PM MST WED JAN 22 2014 .SYNOPSIS... AFTER AN EXTENDED STRETCH OF QUIET AND MILD WEATHER ACROSS THE BORDERLAND A COLD FRONT WILL ARRIVE EARLY THURSDAY MORNING TO BRING A NOTICEABLE CHANGE. THE MOST NOTABLE WILL BE STRONG AND GUSTY EAST WINDS BRINGING MUCH COLDER AIR. A WIND ADVISORY WILL BE IN EFFECT FOR THE LOWLANDS OF OTERO...DONA ANA... HIDALGO...AND EL PASO COUNTIES. THE STRONGEST WINDS WILL BE THROUGH GAPS AND OVER WEST FACING SLOPES. THURSDAY'S DAYTIME HIGH TEMPERATURES WILL BE NEARLY 20 DEGREES COOLER THAN WEDNESDAY FOR AREAS EAST OF THE RIO GRANDE. PLENTY OF LOW CLOUDS WILL MOVE IN FROM THE EAST SPILLING WEST INTO EL PASO AND DONA ANA COUNTIES. COLD AIR AND UPSLOPE EASTERLY WINDS WILL BRING POTENTIAL FOR FLURRIES AND LIGHT SNOW SHOWERS TO THE EAST SLOPES OF THE SACRAMENTO AND GUADALUPE MOUNTAINS...AS WELL AS SOME FREEZING FOG THURSDAY NIGHT INTO EARLY FRIDAY. ACCUMULATIONS SHOULD GENERALLY BE LIGHT...BUT ROADS MAY BECOME ICY. MOST OF THE REGION WILL REMAIN DRY WITH THIS COLD FRONT. LIGHTER WINDS AND DRIER CONDITIONS RETURN FRIDAY. A WEAK DISTURBANCE WILL PASS SATURDAY AND KEEP THE REGION COVERED IN HIGH CLOUDS. DESPITE THOSE CLOUDS TEMPERATURES WILL BEGIN A WARMING TREND. FOR SUNDAY WELL INTO NEXT WEEK HIGH PRESSURE REESTABLISHES OVER THE REGION TO BRING BACK THE QUITE AND MILD WEATHER OF THE PAST SEVERAL WEEKS. && .DISCUSSION... AFTER AN EXTENDED PERIOD OF QUITE AND MILD WEATHER AND NOT A LOT TO DISCUSS...FINALLY SOMETHING OF SIGNIFICANCE TO DISCUSS. BUT FIRST THE CURRENT WATER VAPOR SATELLITE IMAGERY SHOWS SPLIT FLOW AND SEVERAL JETS ACROSS THE COUNTRY. THE WEST COAST RIDGE REMAINS IN PLACE BUT IT HAS A WEAKNESS OVER THE BASE WITH A 60 KT JET CUTTING EAST ACROSS THE N BAJA. THAT HAS BEEN THE ORIGIN OF OUR CLOUDINESS OF LATE. THERE WILL BE BREAKS IN THE CLOUDS BUT THE MOIST STREAM ALOFT WILL CONTINUE THROUGH AT LEAST SATURDAY. OVER THE MID WEST AND NORTHEAST U.S. A 120 KT JET RIDES THE BACKSIDE OF THE LONG-WAVE TROUGH THAT HAS BEEN ENTRENCHED THERE FOR SOME TIME. AN OUTBREAK OF ARCTIC AIR IS NOW DRIVING SOUTH THROUGH THE CENTRAL U.S. PLAINS. PLENTY OF NEGATIVE AND SINGLE-DIGIT TEMPS IN THE DAKOTAS/MN/WI BEHIND THE DIVING FRONT. AND FINALLY OUT WEST A 100KT JET IS STEERING AN UPPER-LEVEL DISTURBANCE ACROSS THE GREAT BASIN TOWARDS THE CENTRAL ROCKIES. OUR AREA WILL BE MOST INFLUENCED IN THE SHORT TERM BY THE COLD FRONT MENTIONED ABOVE. THE HIGH CLOUDS WILL CONTINUE TO STREAM ACROSS WITH PERIODIC BREAKS BUT THE IMPACT IS NEGLIGIBLE. THE UPPER DISTURBANCE WILL TRACK BY BUT TOO FAR NORTH TO PROVIDE ANY DYNAMICS FOR PRECIPITATION. HOWEVER THE BACKDOOR ARCTIC FRONT WILL MAKE A FORCEFUL PUSH WESTWARD INTO AND THROUGH THE CWFA TOMORROW. MODEL PROGS SHOW A 1043 SFC HIGH SETTLING OVER NTX/WOK THURSDAY. THIS WILL KEEP A STRONG E TO W GRADIENT OVER THE REGION TO DRIVE COLD AIR INTO OUR REGION ON STRONG AND GUSTY EAST WINDS. THESE WINDS LOOK TO BE IN THE RANGE...30-40 MPH...THAT WOULD REQUIRE A WIND ADVISORY FOR THE SE PORTIONS OF THE CWFA. THUS ONE WILL BE ISSUED. THE ARRIVAL TIMING IS PRETTY CONSISTENT ACROSS THE MODELS...WITH INITIAL FRONTAL ARRIVAL AGAINST THE SACS AROUND 3-4AM AND COLD AIR ARRIVING SOON AFTER. STRONGEST EAST WINDS LOOK TO GET TO ELP AROUND 15-18Z WITH COLD AIR MOVING IN AND SQUELCHING THE DAYTIME HEATING. THE THURSDAY HIGH OVER EASTERN ZONES COULD BE THE MIDNIGHT TEMPERATURE TONIGHT. MOISTURE WITH THE FRONT IS VERY MINIMAL. THE MID-LEVELS ARE DRY AND AT THE SURFACE THERE IS A BUMP OF DEWPOINTS FROM THE LOW TEENS TO THE 20S. THUS ONLY LOW CLOUD INCREASES FOR AREAS EAST OF THE FLORIDA/COOKES RANGES. HOWEVER WITH UPSLOPE FLOW OVER THE EAST SLOPES OF THE SACS AND GUADS WE DO EXPECT SOME PCPN IN THOSE ZONES. IT WILL BE FLURRIES AND LIGHT SNOW WITH MINIMAL ACCUMULATIONS. WE ALSO NEED TO BE AWARE OF POTENTIAL FOR FREEZING FOG OVER OTERO AND HUDSPETH COS THUR EVE/FRI MORN. PCPN WINDOW SHOULD BE THUR LATE AM THROUGH THUR LATE PM AND THEN DRY. THUS NEARLY ALL OF THE CWFA WILL REMAIN DRY WITH THIS COLD FRONT PASSAGE. FRIDAY THE WEAK DISTURBANCE ALOFT WILL HAVE PASSED TO THE EAST WITH NO AFFECT. THE FRONT WILL BE WEST WITH DISSIPATING LOW CLOUDS BUT CONTINUED COOL TEMPS AND DRY WEATHER NOW ACROSS THE ENTIRE FORECAST AREA. SATURDAY ABUNDANT HIGH CLOUDS EXPECTED AS ANOTHER WEAK WAVE PASSES OVER OFF THE BAJA. MODELS PUT LIGHT PCPN JUST TO OUR SOUTH ON SATURDAY BUT WE THINK IT WILL STAY DRY OVER OUR AREA...THUS NO POPS. FOR THE REST OF THE FORECAST CYCLE WE SEE HIGH PRESSURE REBOUNDING AND DOMINATING OUR WEATHER WITH DRY AND SEASONAL CONDITIONS. HOWEVER ANOTHER WEAKER COLD FRONT DOES PUSH IN MONDAY AFTN/EVE TO BRING A SLIGHT TEMP DIP...AFTER A WARM WEEKEND...FOR MON/TUE. 14-BIRD && .AVIATION...VALID 23/00Z-24/00Z. VRF TONIGHT WITH GENERALLY LIGHT WINDS. EXPECT P6SM WITH FEW-SCT 100-150 BKN-OVC200-250. A STRONG FRONT WILL BRING GUSTY EAST WINDS STARTING AROUND 23/06Z OVER EASTERN HUDSPETH AND EASTERN OTERO COUNTIES...SPREADING WESTWARD ACROSS THE REST OF THE AREA BY 23/18Z. WINDS BECOMING EAST AT 15-25KTS GUSTING TO 35KTS AFTER THAT FRONT MOVES THROUGH. SOME AREAS...ESPECIALLY ON WESTERN SLOPES...MAY HAVE WINDS OF 35-45KTS. MODERATE OR GREATER LOW-LEVEL MECHANICAL TURBC IS LIKELY DUE TO THE STRONG WINDS. IN ADDITION...LOW CLOUDS AND FOG WITH PATCHY DRIZZLE ARE LIKELY TO CAUSE IFR CONDITIONS OVER HUDSPETH AND EASTERN OTERO COUNTIES WHILE EASTERN SLOPES OF THE SAC MTNS MAY HAVE AREAS OF RAIN/SNOW WITH LOW CLOUDS AND FOG/FREEZING FOG. 21-PARK && .FIRE WEATHER... A STRONG COLD FRONT MOVING IN FROM THE EAST LATE TONIGHT INTO THURSDAY MORNING WILL BRING STRONG AND GUSTY EAST WINDS...AND WILL DROP AFTERNOON TEMPERATURES BY 15 TO 20 DEGREES. THERE IS A SLIGHT CHANCE FOR RAIN AND SNOW SHOWERS IN THE SACRAMENTO MTNS THURSDAY ALONG WITH FOG AND FREEZING FOG...ESPECIALLY ON EASTERN SLOPES. LOW CLOUDS WITH AREAS OF FOG AND SPOTTY DRIZZLE ARE ALSO POSSIBLE OVER HUDSPETH COUNTY AND SOUTHEASTERN OTERO COUNTY LATE TONIGHT AND THURSDAY. MINIMUM RH RANGING FROM THE 20S WEST OF THE RIO GRANDE VALLEY TOMORROW TO THE 40S AND 50S FARTHER EAST. FAIR OR BETTER VENTILATION THURSDAY WITH VERY LOW (2 OR 3) HAINES INDICES. COLD AND DRY FRIDAY WITH GENERALLY LIGHT WINDS. 21-PARK && .PRELIMINARY POINT TEMPS/POPS... EL PASO 38 46 25 45 31 / 0 0 10 0 0 SIERRA BLANCA 33 41 22 44 28 / 0 10 10 0 0 LAS CRUCES 36 49 20 44 28 / 0 0 0 0 0 ALAMOGORDO 39 43 24 44 25 / 0 10 10 0 0 CLOUDCROFT 24 34 14 32 19 / 10 30 10 10 0 TRUTH OR CONSEQUENCES 36 49 22 48 29 / 0 0 0 0 0 SILVER CITY 35 51 23 53 30 / 0 0 0 0 0 DEMING 36 55 23 46 25 / 0 0 0 0 0 LORDSBURG 35 61 24 52 26 / 0 0 0 0 0 WEST EL PASO METRO 40 47 25 45 30 / 0 0 0 0 0 DELL CITY 30 38 20 46 28 / 0 20 10 0 0 FORT HANCOCK 38 43 23 45 29 / 0 10 10 0 10 LOMA LINDA 35 40 22 46 24 / 0 10 10 0 0 FABENS 38 45 25 45 29 / 0 0 10 0 0 SANTA TERESA 39 47 22 44 28 / 0 0 0 0 0 WHITE SANDS HQ 40 45 23 43 28 / 0 0 0 0 0 JORNADA RANGE 25 46 16 43 19 / 0 0 0 0 0 HATCH 29 48 19 45 23 / 0 0 0 0 0 COLUMBUS 39 56 24 47 26 / 0 0 0 0 0 OROGRANDE 37 46 23 45 25 / 0 10 10 0 0 MAYHILL 26 35 18 40 22 / 10 30 10 10 0 MESCALERO 28 39 21 38 21 / 10 20 10 10 0 TIMBERON 31 39 21 39 20 / 10 20 10 10 0 WINSTON 32 47 18 49 22 / 0 0 0 0 0 HILLSBORO 38 46 20 51 24 / 0 0 0 0 0 SPACEPORT 34 50 23 48 28 / 0 0 0 0 0 LAKE ROBERTS 29 53 21 54 21 / 0 0 0 0 0 HURLEY 34 55 21 53 27 / 0 0 0 0 0 CLIFF 22 56 20 55 21 / 0 0 0 0 0 MULE CREEK 20 55 15 60 18 / 0 0 0 0 0 FAYWOOD 37 54 19 53 21 / 0 0 0 0 0 ANIMAS 35 59 23 52 28 / 0 0 0 0 0 HACHITA 35 57 22 51 22 / 0 0 0 0 0 ANTELOPE WELLS 37 57 25 51 29 / 0 0 0 0 10 CLOVERDALE 38 55 24 54 26 / 0 0 0 0 10 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...WIND ADVISORY FROM 7 AM TO 6 PM MST THURSDAY FOR NMZ411-413-417. TX...WIND ADVISORY FROM 7 AM TO 6 PM MST THURSDAY FOR TXZ418>424. && 14/21
Nearby
Wind Advisories in Texas, 2014Wind Advisories in New Mexico, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.